Insulin is a naturally occurring hormone that is necessary to ensure that an individual remains healthy, with a regular amount of glucose in their blood. A lack of insulin is the cause of diabetes, and requires sufferers to inject the correct amount of insulin into their body during the day, in an effort to regulate their blood sugar and reduce the side effects of not having enough insulin being secreted.
By having a high level of glucose in the blood, you can suffer from a range of symptoms. These are countered by modern techniques of getting insulin into the body, without the pancreas secreting is correctly. Once insulin is injected, the insulin flows through the body in the blood, and in just a few minutes, will be able to kindle muscle cells and the liver to take away glucose from the blood.
Whilst insulin is required, you can have too much of it. Obviously, by having too much insulin in your body, it can cause damage. It can occur quite easily, as a patient will simply have to inject too much insulin, or when not enough food is consumed after taking a large dose of insulin. Accidental overdoses are incredibly common amongst diabetics, given that it can be quite difficult to continually administer the right amount. This is perhaps the primary reason that people must become aware of the effects and use of insulin, as well as the symptoms of insulin overdoses. This way, as soon as somebody falls victim to it, the right action can be taken to help bring them back to health.
Without recognizing the problem early on, severe complications can occur. This can result in severe damaging of the body.
Perhaps the most common symptoms of an insulin overdose is hypoglycemia. This is where there is an abnormally low amount of blood sugar, which results from an excessive amount of insulin within the body. This condition is responsible for bringing about some major symptoms, which can make an overdose recognizable to the sufferer and those around them.
Some of the early symptoms will include sweating, cold sweats, shaking, blurred vision, an incredible hunger as well as dizziness. Following these early symptoms, the sufferer may also suffer some more severe symptoms. This might be an increased heart rate, or an irregular beating of the heart. Naturally, this would cause odd sensations and feelings in the chest area. Confusion and problems with coordination will follow, making it difficult for the individual to walk and function normally.
The individual may also seem anxious. If action is still not taken after these later symptoms, the person could later suffer from loss of consciousness, a coma, tremors or a seizure.
An overdose is incredibly severe, and if those around the diabetic know precisely what to look for, then their life can be saved. Modern medicine is capable of dealing with these issues, as long as it is recognised as at an incredibly early stage of the symptoms.